Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 49, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 3, 2007, 2:17 AM EDT for Aroostook County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 2:17 AM EDT (06:17 UTC)
- Expired
- Aug 3, 2007, 3:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 128 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 6.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 030620 SVRCAR MEC003-030700- /O.NEW.KCAR.SV.W.0049.070803T0617Z-070803T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 217 AM EDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... THIS INCLUDES THE CITY OF EAGLE LAKE... * UNTIL 300 AM EDT... * AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF EAGLE LAKE...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTERVILLE...WALLAGRASS...STOCKHOLM. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4720 6878 4696 6888 4682 6814 4721 6807 $$ HEWITT
2 follow-up statements
000 WWUS51 KCAR 030646 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 245 AM EDT FRI AUG 3 2007 MEC003-030700- /O.CON.KCAR.SV.W.0049.000000T0000Z-070803T0700Z/ AROOSTOOK ME- 245 AM EDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR NORTH CENTRAL AROOSTOOK COUNTY... AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF WINTERVILLE...OR ABOUT 10 MILES EAST OF EAGLE LAKE...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUERETTE...STOCKHOLM AND NEW SWEDEN IF ON OR NEAR SOLDIER POND AN LONG LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4720 6878 4696 6888 4682 6814 4721 6807 $$ HEWITT
000 WWUS51 KCAR 030708 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EDT FRI AUG 3 2007 MEC003-030717- /O.EXP.KCAR.SV.W.0049.000000T0000Z-070803T0700Z/ AROOSTOOK ME- 307 AM EDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL AROOSTOOK COUNTY EXPIRES AT 300 AM EDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED IN INTENSITY AND HAS MOVED TO THE EAST. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4720 6878 4696 6888 4682 6814 4721 6807 $$ HEWITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:23 PM EDT, 10 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 3:23 PM EDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 323 PM EDT THU AUG 2 2007 .SYNOPSIS... A WARM RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA TONIGHT. A COLD FRONT WILL APPROACH ON FRIDAY AND SLOWLY PRESS THROUGH THE REGION FRIDAY NIGHT INTO SATURDAY. HIGH PRESSURE WILL BUILD OVER THE STATE ON SUNDAY. THE HIGH WILL SLIDE EAST OF THE AREA MONDAY AS LOW PRESSURE APPROACHES FROM THE GREAT LAKES. && .NEAR TERM /THROUGH FRIDAY/... VERY WARM AND HUMID AIR HAS OVERSPREAD THE AREA FOLLOWING A WARM FRONTAL PASSAGE EARLY TODAY. THE WARM HUMID AIRMASS WILL REMAIN OVER THE REGION TONIGHT WITH LOWS ONLY DROPPING INTO THE UPPER 60S IN MOST PLACES. THE NORTHERN EDGE OF THE WARM RIDGE WILL BE ONLY A FEW HUNDRED MILES TO OUR NORTH GIVING A SLIGHT CHANCE THAT A THUNDERSTORM STRAYS INTO NORTHERN AREAS OVERNIGHT. A COLD FRONT WILL THEN BEGIN TO APPROACH ON FRIDAY. SOUNDING FORECASTS HAVE BEEN CONSISTENT IN ADVERTISING VERY STRONG CONVECTIVE INDICES INCLUDING CAPES OVER 3000 J/KG AND LIFTED INDEXES DOWN TO MINUS 8 FOR MIDDAY AND AFTERNOON FRIDAY. IT APPEARS THAT AN INITIAL COLD FRONT APPROACHES DURING THE DAY FRIDAY BUT BECOMES HELD UP AS A STRONG SECONDARY BUNDLE OF ENERGY RE-ESTABLISHES SURFACE TROUGHING WEST OF THIS INITIAL FRONT...THUS ALLOWING SOME COOLER AIR TO STREAM IN ALOFT WHILE KEEPING WINDS BACKED TO SOUTHWESTERLY AT THE SURFACE HOLDING THE WARM AND HUMID AIR IN AND PRODUCING INSTABILITY. FCTS WILL INCLUDE ENHANCED WORDING FOR POTENTIAL OF HIGH WINDS AND LARGE HAIL IN ANY THUNDERSTORMS ON FRIDAY WITH THE HIGHEST RISK FOR STORMS DURING THE MIDDAY AND AFTERNOON ACROSS THE AREA. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... WE CONT TSTMS INTO FRI NGT REFERENCING ENHANCED WORDING THE FIRST FEW EVE HRS. MOST SHWR/TSTM ACTIVITY SHOULD DISSIPATE BY DAYBREAK SAT. MODELS...HOWEVER...HINT AT PERHAPS MORE SCATTERED SHWRS AND TSTMS TO FORM AHEAD OF A SECONDARY COLD FRONT AND FAST MOVING ZONAL S/WV ALF FROM E CNTRL CAN SAT AFT OVR ERN AND SPCLY SERN PTNS OF THE FA. GIVEN LOWER DEWPOINTS...MSLY IN THE 60 TO 65 CATEGORICALLY AND LESS VERTICAL DEPT OF MOISTURE THRU THE LOWER MOISTURE...WE WILL HOLD OFF ON ANY ENHANCED TSTM WORDING FOR THIS PD. ALSO...IT IS POSSIBLE THAT THE MODELS MAY BE PLAYING UP THIS SECOND BOUNDARY MORE THAN WHAT ACTUALLY OCCURS BASED ON THE LATEST OPS ECMWF AND ENS GFS MODEL RUNS. BEHIND THE SECONDARY COLD FRONT...WE XPCT CLRG SKIES...COOLER TEMPS AND MUCH DRIER CONDITIONS BY LATE SAT NGT THRU SUN NGT. MON WILL BEGIN FAIR BUT THEN CLDS SHOULD INCREASE AHEAD OF THE NEXT S/WV SYSTEM FROM THE GREAT LKS BY MON AFT...WITH SHWRS AND TSTMS ARRIVING LATE IN THE DAY AND MON NGT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THERE ARE SOME TIMING ISSUES BETWEEN MODELS WITH REGARD TO A SERIES OF LOW PRESSURE SYSTEMS EXPECTED TO CROSS THE AREA TUES THROUGH THURS. SIGNIFICANT CHANGES HAVE BEEN MADE EVEN BETWEEN THE TWO LATEST GFS MODEL RUNS. KEEPING THIS IN MIND...WENT WITH SLIGHT CHANCE POPS FOR TUES AS FIRST LOW PULLS NORTHEAST. HIGH PRESSURE WILL MAKE A BRIEF APPEARANCE TUE NGT BEFORE THE NEXT LOW MOVES WITH CLDS AND SHWRS MOVES EASTWARD INTO THE FA FOR WED. WENT LIGHTER ON THE POPS THAN HPC FOR THURS. THE LATEST 12Z GFS SHOWS A MORE SOUTHERLY TRACK FOR THIS SYSTEM...SO WILL CONTINUE TO MONITOR TRACK AND TIMING OF THIS SYSTEM AS TIME PROGRESSES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MAINLY VFR CONDITIONS ARE EXPECTED TONIGHT INTO EARLY FRIDAY. THE EXCEPTION WILL BE FOG OVER COASTAL AREAS LATE TONIGHT AND ANY THUNDERSTORMS ACROSS THE NORTH. THE POTENTIAL FOR STRONG THUNDERSTORMS AND RAPIDLY DETERIORATING CONDITIONS EXISTS FOR MIDDAY AND AFTERNOON FRIDAY. MVFR/IFR CONDITIONS WILL LIKELY PERSIST FRI NGT WITH SHWRS/TSTMS/PF AND THEN IMPROVE TO VFR BY SAT AFT ACROSS ALL TAF SITES. SUN THRU TUE LOOK VFR ATM...XCPT MVFR POSSIBLE MON AFT AND NGT WITH SHWRS/TSTMS. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THROUGH FRIDAY. FOG MAY MOVE OVER THE WATERS LATER TONIGHT. WATCH FOR THUNDERSTORM RISK LATE FRIDAY. SEAS AND WINDS SHOULD REMAIN BELOW SCA CRITERIA THRU MON NGT. WENT WITH A BLEND OF GFS40/NAM12/HPC WINDS FRI NGT THRU MON. ONLY WENT WITH ABOUT 50 TO 65 PERCENT OF WNW WW3 WV HT GUIDANCE FOR THIS PTN OF THE GRIDS. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...BLOOMER SHORT TERM...NOUHAN LONG TERM...ALLEGRETTO AVIATION...BLOOMER MARINE...BLOOMER/NOUHAN
Hazardous weather outlook, Aug 2, 4:21 AM EDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 421 AM EDT THU AUG 2 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-030830- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 421 AM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED MAINLY THIS MORNING. THUNDERSTORMS WILL CONTAIN WINDS UP TO 40 MPH WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER. THERE IS THE POTENTIAL THAT SOME THUNDERSTORMS COULD REACH SEVERE LIMITS WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS IN EXCESS OF 58 MPH. .SPOTTER INFORMATION STATEMENT... AMATEUR RADIO OPERATORS AND WEATHER SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Special weather statement, Aug 3, 1:49 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 149 AM EDT FRI AUG 3 2007 MEZ001-002-030800- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 149 AM EDT FRI AUG 3 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN AROOSTOOK COUNTY OVER THE NEXT TWO HOURS. THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO 45 MPH...HEAVY RAINFALL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE TO A PLACE OF SAFETY. WEITLICH
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:20 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 55 min |
| Aug 3, 7:08 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 37 min |
| Aug 3, 7:45 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Aug 3, 7:51 AM EDT | Areal Flood Advisory | CAR | Aroostook | 2 hr |
| Aug 3, 10:35 AM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis, Somerset | 55 min |
| Aug 3, 11:06 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis, Somerset | 54 min |
| Aug 3, 11:29 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 61 min |
| Aug 3, 11:52 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 53 min |
| Aug 3, 12:03 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Aug 3, 12:24 PM EDT | Tornado Warning | CAR | Aroostook | 36 min |
| Aug 3, 12:45 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 60 min |
| Aug 3, 12:56 PM EDT | Tornado Warning | CAR | Aroostook | 34 min |
| Aug 3, 1:34 PM EDT | Areal Flood Advisory | CAR | Aroostook | 95 min |
| Aug 3, 1:52 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Piscataquis | 3 hr |
| Aug 3, 2:02 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 43 min |
| Aug 3, 2:46 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 44 min |
| Aug 3, 2:50 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 40 min |
| Aug 3, 3:26 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 38 min |
| Aug 3, 4:08 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Piscataquis | 2 hr |
| Aug 3, 4:22 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 38 min |
| Aug 3, 5:11 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 34 min |
| Aug 3, 5:13 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 21 min |
| Aug 3, 5:43 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 32 min |
| Aug 3, 6:10 PM EDT | Areal Flood Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 3 hr |
| Aug 3, 6:12 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 33 min |
| Aug 3, 6:34 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 26 min |
| Aug 3, 6:37 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 3 hr |
| Aug 3, 6:47 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 24 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.